Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 18, NWS Wilmington, NC

June 5, 2007Williamsburg County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 5, 2007, 5:27 PM EDT for Williamsburg County, South Carolina. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 5, 2007, 5:27 PM EDT (21:27 UTC)
Expired
Jun 5, 2007, 6:15 PM EDT
In force
48 min
Issued by
NWS Wilmington, NC
Area
Counties, with a storm outline in the text

County Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 127 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2007-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1437 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2007-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1437 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1074 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:40 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 5, 3:40 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
340 PM EDT TUE JUN 5 2007

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL REMAIN OVER THE REGION THROUGH
TONIGHT. A WEAKENING COLD FRONT WILL MOVE SOUTH INTO THE CAROLINAS
WEDNESDAY AND DISSIPATE ON THURSDAY. ANOTHER WEAK FRONT WILL
AFFECT THE REGION SUNDAY AND MONDAY...BUT HOT AND DRY CONDITIONS
ARE EXPECTED TO PERSIST.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY/...
TEMPS RIGHT AROUND 90 IN MOST PLACES..BUT AS SEA BREEZE
PENETRATED INLAND TEMPS DROPPED A COUPLE OF DEGREES ALONG THE
COAST. DEWPOINTS TO NEAR 70 ALONG COAST AND NEAR 60 INLAND. WILL
REMAIN IN A W TO SW FLOW THROUGH THIS EVENING. A BROAD SURFACE
TROUGH WILL MOVE OVER OUR LOCAL AREA INTO THIS EVENING AS
SHORTWAVE IMPULSES MOVE AROUND THE THE 500 MB TROUGH MOVING INTO
THE OHIO VALLEY HELPING TO PROVIDE SOME FOCUS FOR SHOWER AND
THUNDERSTORMS THIS AFTERNOON. ALSO WILL SEE A BIT OF JET ENERGY AS
WE MOVE INTO THIS EVENING TO PROVIDE ADDITIONAL SUPPORT. SOUTH
CAROLINA ZONES NOW UNDER A SLIGHT RISK FOR DAY 1. LIS TO -5 AND
CAPE NEAR 1400 FOR THIS AFTERNOON INTO THIS EVENING. THE WINDS
FROM SURFACE THROUGH LOWER LEVELS SHOW WINDS INCREASE OUT OF THE
SW FROM 15 TO 30 KTS THROUGH 1500 FT. THE MAIN STEERING FLOW FOR
ANY STORMS THAT DEVELOP WILL BE OUT OF THE W NEAR 20 KTS. WRF
SHOWS SPOTTY QPF IN CLUSTERS OF SHOWERS OR THUNDERSTORMS MAINLY
FROM 21Z TO 06Z.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
WEAKENING BACKDOOR FRONT WILL DROP INTO THE AREA WEDNESDAY...BUT
OFFERS LITTLE HOPE FOR PRECIPITATION. CONVERGENCE ALONG THE FRONT
LOOKS PRETTY WEAK...AND LOW-LEVEL MOISTURE IS STILL UNIMPRESSIVE.
EXPECT TO MIX DOWN DEWPOINTS AROUND 60 AWAY FROM THE WATER. MODEST MID-
LEVEL CAP ON WEDNESDAY GETS STRONGER ON THURSDAY...WITH H7 TEMPS
WARMING TO +6 TO +8 DEPENDING ON WHICH MODEL YOU BELIEVE.

MAX TEMPS AROUND 90 AWAY FROM THE WATER WED...AND LOWER TO MID 90S
ON THU...NOT DEVIATING TOO FAR FROM GUIDANCE NUMBERS.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
MID LEVEL SUBTROPICAL RIDGE SHOULD HAVE BROKEN DOWN BY SATURDAY
AND A SLOW MOVING FRONT WILL BEGIN IS SLOW TREK THROUGH THE
AREA.CURRENT THOUGHTS ARE THAT THE BOUNDARY WILL BE TO OUR SOUTH.
THIS WILL HELP IN COOLING OF HIGH TEMPERATURES FROM THE MID 90S
INLAND ON SATURDAY TO NEAR 90 BY TUES. MODELS CONTINUE TO SHOW
DEEP MOISTURE LACKING THROUGH THE PERIOD WITH THE BEST MOISTURE ON
SATURDAY AND THIS MOISTURE DOES NOT LOOK THAT SUBSTANTIAL SO WILL
GO WITH ONLY A SLIGHT CHANCE OF THUNDERSTORMS FOR THIS DAY.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
SEA BREEZE IS PINNED TO THE COAST THIS AFTERNOON EXCEPT SOUTHEAST NC
WHERE SOME INLAND PENETRATION IS OCCURRING. STILL THINK ISOLATED
CONVECTION IS POSSIBLE IN THE NEXT HOUR OR SO ALONG THE SEA BREEZE
BUT DUE TO LIMITED COVERAGE HAVE KEPT ACTIVITY JUST IN THE VICINITY
OF THE COASTAL TERMINALS. THE MAIN AREA OF CONVECTION SHOULD FIRE UP
IN THE NEXT SEVERAL HOURS ALONG A WEAK TROUGH JUST EAST OF FLO/LBT.
THIS CONVECTION WILL SHIFT EAST TO THE COASTAL TERMINALS BY 00Z.
THERE IS STILL A QUESTION OF THE AMOUNT OF COVERAGE THUS HAVE OPTED
TO USE TEMPO GROUPS IN TAFS. ALSO...CONVECTION COULD DISSIPATE SOME
BY THE TIME IT REACHES THE MARINE LAYER NEAR THE COASTAL TERMINALS.
A SECOND TROUGH WILL APPROACH FROM THE NORTHWEST OVERNIGHT BUT HAVE
PLAYED DOWN ANY PRECIP WITH IT. AREAS THAT RECEIVE RAINFALL THIS
AFTERNOON CAN EXPECT SOME MVFR BR TO DEVELOP OVERNIGHT AS THE WIND
FIELD ABATES WITH APPROACH OF THE TROUGH. FOG DEVELOPMENT WILL BE
HINDERED BY BROKEN VFR CEILINGS. VFR EXPECTED WEDNESDAY MORNING WITH
NORTHWEST WINDS AROUND 10 KNOTS.

CHANCE OF IFR THURSDAY MORNING. ISOLATED AFTERNOON/EVENING
THUNDERSTORMS POSSIBLE THROUGH SATURDAY.

&&

.MARINE...

NEAR TERM /TONIGHT/...
SEAS INCREASING TO SMALL CRAFT CRITERIA THIS EVENING IN NORTHERN 2
ZONES WITH EXERCISE CAUTION ELSEWHERE AS SW GRADIENT TIGHTENS FOR A
BRIEF PERIOD. BY MORNING WINDS AND SEAS WILL DECREASE BELOW SCA
CRITERIA. WILL SEE SOME SPOTTY SHOWERS AND THUNDERSTORMS OVER WATERS
THROUGH TONIGHT.

SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
BENIGN WINDS AND SEAS EXPECTED THROUGH THE PERIOD. WEDNESDAY MAY
AT LEAST BRIEFLY SEE LIGHT AND VARIABLE WINDS WITH THE FRONT A
SHORT DISTANCE TO THE NORTH. OTHERWISE MAINLY S/SW FLOW WILL BE
DOMINATED BY THE DAILY SEABREEZE.

LONG TERM /FRIDAY THROUGH SUNDAY/...
THE ONLY SIGNIFICANT EVENT IN THIS TIME PERIOD WILL BE THE VEERING
OF THE WINDS TO THE NORTH WITH THE WEAK FRONTAL PASSAGE. FORECAST
SEAS AND WINDS ARE EXPECTED TO REMAIN BELOW 15 KNOTS AND SEAS BELOW
4 FT WITH WEAK GRADIENT OVER THE WATERS.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...RGZ
SHORT TERM...RAS
LONG TERM...HAWKINS
AVIATION...47
Hazardous weather outlook, Jun 5, 4:16 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
416 PM EDT TUE JUN 5 2007

NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-062030-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
416 PM EDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT

A FEW STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND
EARLY THIS EVENING...AND MAY PRODUCE GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ250-252-254-256-062030-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
416 PM EDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RAS

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 5:59 PM EDTSevere Thunderstorm WarningILMDarlington31 min
Jun 5, 6:31 PM EDTSevere Thunderstorm WarningILMDillon, Florence, Marion29 min
Jun 5, 6:43 PM EDTSevere Thunderstorm WarningILMFlorence30 min
Jun 5, 7:05 PM EDTSevere Thunderstorm WarningILMMarion25 min
Jun 5, 7:16 PM EDTSevere Thunderstorm WarningILMWilliamsburg59 min
Jun 5, 6:43 PM EDTSevere Thunderstorm WarningILMPender36 min
Jun 5, 7:24 PM EDTSevere Thunderstorm WarningILMColumbus51 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.